Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 233, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 20, 2014, 6:12 PM CDT for Lamar County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 20, 2014, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:31 PM CDT | TSTM WND DMG | 2 Sw West Hattiesburg, MS | A FEW TREES DOWN ON RICHBURG ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS54 KJAN 202312
SVRJAN
MSC073-210000-
/O.NEW.KJAN.SV.W.0233.140620T2312Z-140621T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 700 PM CDT
* AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF PURVIS...AND MOVING SOUTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAXTERVILLE AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 8966 3137 8965 3137 8948 3130 8937
3102 8937 3102 8959
TIME...MOT...LOC 2312Z 056DEG 4KT 3118 8950
HAIL...0.75IN
WIND...60MPH
$$
JA1 follow-up statement
523
WWUS54 KJAN 202335
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT FRI JUN 20 2014
MSC073-210000-
/O.CON.KJAN.SV.W.0233.000000T0000Z-140621T0000Z/
LAMAR MS-
635 PM CDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LAMAR
COUNTY UNTIL 700 PM CDT...
AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
SUMRALL...AND MOVING NORTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAMAR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3121 8966 3137 8965 3137 8948 3130 8937
3122 8937
TIME...MOT...LOC 2335Z 140DEG 3KT 3129 8955
HAIL...0.75IN
WIND...60MPH
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:59 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 1:59 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 159 PM CDT FRI JUN 20 2014 .SHORT TERM...CONVECTIVE DEVELOPMENT THIS AFTERNOON HAS MAINLY BEEN OVER THE SOUTHWESTERN PART OF THE FORECAST AREA WHICH IS JUST WEST OF THE MID LEVEL RIDGE CENTER. EXPECT ACTIVITY TO DISSIPATE QUICKLY THIS EVENING SO WILL CARRY A REST OF TODAY PERIOD TO COVER THIS AND THEN LEAVE TONIGHT DRY. THE RIDGE CENTER WILL PULL BACK TO THE SOUTHWEST TONIGHT THROUGH SATURDAY. THIS SUGGESTS THAT THE HIGHER CHANCE OF STORMS IN OUR FORECAST AREA WILL SHIFT TO THE NORTHEASTERN PART OF THE AREA AND BECOME MORE NORTHWEST FLOW ORIENTED. DESPITE THIS TRAJECTORY...ORGANIZATION OF STORMS DOES NOT APPEAR LIKELY. ALTHOUGH WE CAN NOT RULE OUT AN ISOLATED SEVERE STORM ON SATURDAY...WILL REMOVE MENTION OF ANY WIDESPREAD ACTIVITY IN THE HAZARDOUS WEATHER OUTLOOK. MID LEVEL HEIGHTS WILL CONTINUE TO LOWER ON SUNDAY WHICH SHOULD ALLOW MORE WIDESPREAD STORM ACTIVITY TO DEVELOP CONSIDERING THE HOT AND HUMID LOW LEVEL CONDITIONS. WEAK SHORT WAVES IN THE FLOW MAY BE A CONTRIBUTING FACTOR AS WELL. STORMS WILL LAST A LITTLE LONGER INTO THE EVENING BOTH SATURDAY AND SUNDAY SO WILL CARRY SOME POPS INTO THE NIGHT PERIODS. /SW/ .LONG TERM...THE GENERAL THEME FOR THE LONG TERM WILL BE FOR A MORE CONVECTIVELY ACTIVE PATTERN AND WETTER REGIME. THE DRIVING FORCE OF THIS SHIFT IS BASED ON THE MID/UPPER RIDGE BREAKING DOWN AND BEING REPLACED BY SOME GENERAL TROUGHING OR OUR REGION BEING ON THE FRINGE OF SOME WEAKNESS. THIS WILL ALSO SUPPORT THE PRESENCE OF A WEAK SFC BOUNDARY TO BE IN THE NEIGHBORHOOD DURING MUCH OF THE EXTENDED PERIOD. BOTH THE GFS/EURO ARE IN BETTER AGREEMENT THAN PREV RUNS IN SHOWING THE WEAKNESS ALOFT IN/AROUND THE CWA WITH DECENT CONVECTIVE CHANCES JUST ABOUT EACH DAY. MOISTURE DOESN'T LOOK TO BE EXCESSIVE...BUT PWS LOOK TO RANGE GENERALLY IN THE 1.75 TO 2.0 IN AREA. OVERALL THIS WILL SUPPORT HIGHER THAN NORMAL PRECIP CHANCES. GFS GUID REPRESENTED THIS NICELY AND MUCH OF THE RAIN CHANCES IN THE LONG TERM WILL RANGE FROM 30-40% AT THIS TIME...WITH THE CHANCE THEY WILL GO HIGHER AS THOSE PERIODS GET CLOSER. AS FOR TEMPS...READINGS LOOK TO BE ON THE WARM SIDE INITIALLY...THEN TREND TO MORE CLIMO TYPE READINGS. LOOK FOR LOWER 90S EARLY ON WITH MORE UPPER 80S/NEAR 90 TYPE READINGS EXPECTED BY MID/LATE WEEK AS THE WETTER REGIME BEGINS TO HAVE AN IMPACT. CONCERNING STRONG/SVR STORM POTENTIAL...THERE DOES LOOK TO BE THIS POTENTIAL FOR SEVERAL OF THE DAYS BETWEEN MON-THU. MUCH OF THIS WILL BE DRIVEN BY STEEPER THAN NORMAL LAPSE RATES THANKS TO COOLER READINGS IN THE MID LEVELS. VERTICAL TOTALS FOR SOME OF THE DAYS LOOKS TO RANGE BETWEEN 27-28C WHICH WILL LIKELY SUPPORT SBCAPE >3000 J/KG WHEN SFC TEMPS EXCEED 92 DEGREES. MICROBURST PRODUCING STORMS WILL BE THE MAIN CONCERNS...BUT SOME HAIL SEEMS POSSIBLE DUE THE COOLER TEMPS ALOFT. AT THIS POINT...THIS RISK REMAINS SEVERAL DAYS OUT. WILL NOT MENTION ANYTHING IN THE HWO/GRAPHICS TO COVER THIS YET...BUT LOOK FOR SOME OF THIS TO BE OUTLOOKED AS WE GET CLOSER TO NEXT WEEK AND CONFIDENCE GROWS ON SPECIFICS. /CME/ && .AVIATION...SCATTERED CONVECTION MOST NUMEROUS AT PRESENT OVER EAST LOUISIANA AND SOUTH MISSISSIPPI. MAIN IMPACT FROM THIS ACTIVITY WILL BE VCTS AT KHBG/KJAN/KHKS. CONVECTIVE POTENTIAL REMAINS LIMITED ELSEWHERE. CONVECTION WILL END BY 02Z WITH VFR CONDITIONS THROUGH 10Z. MVFR FLIGHT CATEGORIES CAN BE EXPECTED WITH VISIBILITIES BEING THE MAIN RESTRICTION BETWEEN 10 AND 14Z MAINLY AT AREAS THAT SEE RAINFALL. VFR CONDITIONS WILL RETURN AT ALL TAF POINTS AFTER 14Z./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 94 71 93 / 17 26 20 46 MERIDIAN 68 94 70 92 / 17 30 19 47 VICKSBURG 70 93 69 92 / 17 21 20 40 HATTIESBURG 71 94 73 93 / 25 25 23 49 NATCHEZ 70 93 70 91 / 21 20 15 38 GREENVILLE 72 95 71 93 / 16 26 20 43 GREENWOOD 71 93 70 92 / 16 30 20 43 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 20, 1:56 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 156 PM CDT FRI JUN 20 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 156 PM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 20, 4:28 PM CDT, 1 hour 44 minutes before
MSZ049-055-202200- SIMPSON MS-RANKIN MS- 428 PM CDT FRI JUN 20 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT FRI JUN 20 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF MENDENHALL AT 428 PM CDT...MOVING WEST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL RANKIN AND WESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3182 9005 3203 9014 3208 8987 3191 8981 TIME...MOT...LOC 2128Z 072DEG 3KT 3197 8994 JA
Special weather statement, Jun 20, 5:08 PM CDT, 1 hour 4 minutes before
MSZ048-054-202310- HINDS MS-COPIAH MS- 508 PM CDT FRI JUN 20 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 508 PM CDT FRI JUN 20 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF DRY GROVE AT 509 PM CDT...MOVING NORTH AT 10 MPH. PEOPLE IN NORTH CENTRAL COPIAH AND SOUTH CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3224 9054 3218 9029 3202 9035 3203 9056 TIME...MOT...LOC 2209Z 196DEG 8KT 3204 9047 MME
Special weather statement, Jun 20, 5:24 PM CDT, 48 minutes before
MSZ049-055-202325- SIMPSON MS-RANKIN MS- 524 PM CDT FRI JUN 20 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 524 PM CDT FRI JUN 20 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CATO AT 525 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTHEASTERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3198 8998 3219 9000 3221 8973 3201 8972 TIME...MOT...LOC 2225Z 180DEG 1KT 3207 8987 MME
Special weather statement, Jun 20, 5:33 PM CDT, 39 minutes before
MSZ073-202305-
LAMAR MS-
533 PM CDT FRI JUN 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI JUN 20 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF LUMBERTON AT 533 PM
CDT. THE STORM WAS NEARLY STATIONARY.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3099 8948 3101 8954 3100 8956 3110 8963
3119 8941 3111 8934 3100 8935 3100 8941
3097 8943 3097 8947
TIME...MOT...LOC 2233Z 058DEG 1KT 3107 8944
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:28 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Jun 20, 5:08 PM CDT | Special Weather Statement | JAN | Hinds | 62 min |
| Jun 20, 5:24 PM CDT | Special Weather Statement | JAN | Rankin | 61 min |
| Jun 20, 5:33 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Jun 20, 6:20 PM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Jun 20, 6:54 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.